MAUDE Adverse Event Report: Terumo Corporation, Ashitaka GLIDEWIRE; WIRE, GUIDE, CATHETER

Terumo Corporation, Ashitaka GLIDEWIRE; WIRE, GUIDE, CATHETER
Model Number GR1805
Medical Device Problem Codes Break (1069); Difficult to Remove (1528); Material Separation (1562); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/07/2026
Type of Reportable Event Serious Injury
Event or Problem Description
Terumo received the following information: it was reported that a 72-year-old male was undergoing a cardiac device implantation procedure when a 0.018-inch guidewire became trapped beneath the left clavicle and could not be removed through the sheath.A ct scan indicated the wire was located superficially in the subcutaneous tissue.The patient was brought back to the electrophysiology lab, prepped and draped in standard fashion.Fluoroscopy was used to mark the location of the wire.This wire was not attached to anything in the heart and was essentially entrapped behind the clavicle, likely in the fascia.An incision was made over the sternoclavicular joint, and the dissection was carried down into the subcutaneous tissue over the head of the clavicle.Without entering the left pleural space, we followed the clavicle and located the wire.Lt was grasped with the hemostat and retrieved without difficulty.We then irrigated, making sure there was no bleeding.Satisfied, the wound was closed in a layered fashion with absorbable suture.The patient tolerated the procedure well.There were no unforeseen complications.During advancement of the glidewire through the patient's left subclavian vein, the wire became lodged.When the physician attempted to remove the device, the glidewire fractured approximately 10 to 11 inches from the distal tip.A portion of the fractured wire remained within the patient and could not be retrieved initially.Following consultation with the cardiovascular surgery team, the patient was returned to the electrophysiology (ep) lab, where the retained wire fragment was successfully retrieved.Additional info received 01-sept-2026: the patient was evaluated, and a computed tomography (ct) chest with and without contrast was performed on (b)(6) 2026 at 12:11 pm to assess the position of the retained wire fragment in the left subclavian/svc region.Estimated blood loss was minimal.The patient was reported to be stable post-procedure with no complications following retrieval of the retained wire fragment.

Brand Name
GLIDEWIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
Terumo Corporation, Ashitaka
150 maimaigi-cho
fujinomiya, shizuoka 418-0 015
JA  418-0015
MDR Report Key50590719
Report Number2243441-2026-00042
Device Sequence Number9451535
Product Code DQX
UDI-Device Identifier04987350772855
UDI-Public(01)04987350772855(17)271031(10)251118
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Voluntary
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGR1805
Device Catalogue NumberGR1805
Device Lot Number251118
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? Yes
Device Age8 MO
Event Location Hospital
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date09/03/2026
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age72 YR
Patient SexMale
Patient Weight294 LB
Patient RaceWhite
Date Report Sent to FDA09/03/2026